MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES C4130, 5MMX35CM EPIX LAPA GRASPER, 10/BX; LAPAROSCOPIC ACCESSORIES, GYNECOLOGIC

APPLIED MEDICAL RESOURCES C4130, 5MMX35CM EPIX LAPA GRASPER, 10/BX; LAPAROSCOPIC ACCESSORIES, GYNECOLOGIC
Model Number C4130
Medical Device Problem Code Flaked (1246)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/07/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event unit returned to applied medical for evaluation.A follow-up report will be provided upon completion of the investigation.
 
Event or Problem Description
Name of procedure being performed: lap chole detailed description of event: i was asked by a surgeon to contact you about one of your products.We were using the "epix laparoscopic grasper" ref# (b)(4) today for a lap chole.The surgeon stated that the green shaft of the instrument was flaking material off into the patient.Small hair like green fibers or paint or something was flaking or coming off of the shaft of the instrument and was ending up inside of her patient." product is available for return.Additional information received via email on 11oct2021 from [name], [facility] service coordinator: the strands were removed from the patient.The following information is from the surgeon of the case.The patient was a thin, young girl going in for an elective case.[.] i have used their instruments a lot before and there was no torque, excess force etc with her case.Additional information received via email on 11oct2021 from [name], [facility] service coordinator: photo of the device has been provided.Additional information received via email on 22oct2021 from (b)(6).(entered by (b)(4)) there is no patient injury at this time.Additional information received via email on 02nov2021 from [name], [facility] service coordinator: the trocar used was a 5mm endopath excel trocar.Additional information received via email on 04nov2021 from [name], [facility] service coordinator: there was another endopath 5mm port.There were other devices used in the procedure, but no other ones that came into contact with that grasper.Patient status: no patient injury type of intervention: the strands were removed from the patient.
 
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation, along with green particulate.Visual inspection confirmed the complainant's experience of green particulates.The particulates were observed to be from the shaft of the event unit.Based on the condition of the returned unit, the particulates were from scratches along the shaft.However, the exact root cause of the scratches could not be determined.The probability and criticality of harm resulting from this failure have been evaluated and were found to be at an acceptable level.
 
Event or Problem Description
Name of procedure being performed: lap chole.Detailed description of event: i was asked by a surgeon to contact you about one of your products.We were using the "epix laparoscopic grasper" ref# (b)(4) today for a lap chole.The surgeon stated that the green shaft of the instrument was flaking material off into the patient.Small hair like green fibers or paint or something was flaking or coming off of the shaft of the instrument and was ending up inside of her patient." product is available for return.Additional information received via email on (b)(6) 2021 from [name], [facility] service coordinator: the strands were removed from the patient.The following information is from the surgeon of the case.The patient was a thin, young girl going in for an elective case.[.] i have used their instruments a lot before and there was no torque, excess force etc with her case.Additional information received via email on (b)(6) 2021 from [name], [facility] service coordinator: photo of the device has been provided.Additional information received via email on (b)(6) 2021 from [name], [facility] service coordinator.There is no patient injury at this time.Additional information received via email on (b)(6) 2021 from [name], [facility] service coordinator: the trocar used was a 5mm endopath excel trocar.Additional information received via email on (b)(6) 2021 from [name], [facility] service coordinator: there was another endopath 5mm port.There were other devices used in the procedure, but no other ones that came into contact with that grasper.Patient status: no patient injury.Type of intervention: the strands were removed from the patient.

Brand Name
C4130, 5MMX35CM EPIX LAPA GRASPER, 10/BX
Common Device Name
LAPAROSCOPIC ACCESSORIES, GYNECOLOGIC
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
Manufacturer Contact
aaron fulcher
22872 avenida empresa
rancho santa margarita, CA 92688
9497135765
MDR Report Key12763640
Report Number2027111-2021-00710
Device Sequence Number4595877
Product Code NWV
UDI-Device Identifier00607915110147
UDI-Public(01)00607915110147(17)240315(30)01(10)1411720
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/15/2024
Device Model NumberC4130
Device Catalogue Number101419801
Device Lot Number1411720
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/25/2021
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/07/2021
Supplement Date Received by Manufacturer10/07/2021
Initial Report FDA Received Date11/07/2021
Supplement Report FDA Received Date01/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/16/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
5MM ENDOPATH EXCEL TROCAR
Patient SexUnknown